MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER TRACE ELEMENT SERUM PLUS BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER TRACE ELEMENT SERUM PLUS BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 368380
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported when using the bd vacutainer® trace element serum plus blood collection tubes experienced erroneous results.The following information was provided by the initial reporter.The customer stated: "unexpected higher than usual zinc values in veterinary samples.For 8 weeks, they see elevates zinc values.".
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes.D10: returned to manufacturer on: 2021-06-11.Investigation summary: bd received 10 samples for investigation.The customer samples were evaluated along with retention samples of the incident lot selected from bd inventory.The samples were tested and no issues relating to erroneous results - elevated zinc values were observed.We do not have the capability for veterinary clinical investigations, therefore this product was tested with human subjects for this evaluation.There were no difficulties encountered during collection.Bd was unable to duplicate the customer¿s indicated failure mode, elevated zinc values.The submitted customer and retain lots (including a control lot) were referred to quest diagnostics laboratories for zinc analysis.All samples yielded results within the referring laboratory¿s reference range of 60-130 mcg/dl.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint is unable to be confirmed for the indicated failure mode erroneous results - elevated zinc values.Bd was not able to identify a root cause for the indicated failure mode.Factors that may contribute to erroneous results - elevated zinc values were evaluated through a clinical study to verify the design of the device met it¿s intended use.The result of the study showed that the device performed as expected and we were unable to determine any external contributor to this reported issue.Complaints received for this device and reported condition will continue to be tracked and trended.Our business team regularly reviews the collected data for identification of emerging trends.H3 other text : see h10.
 
Event or Problem Description

Brand Name
BD VACUTAINER TRACE ELEMENT SERUM PLUS BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
MDR Report Key11891161
Report Number1917413-2021-00449
Device Sequence Number1266134
Product Code JKA
UDI-Device Identifier50382903683807
UDI-Public50382903683807
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K041071
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/31/2021
Device Model Number368380
Device Catalogue Number368380
Device Lot Number0227230
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2021
Initial Date Received by Manufacturer 05/03/2021
Supplement Date Received by Manufacturer10/10/2021
Initial Report FDA Received Date05/26/2021
Supplement Report FDA Received Date10/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1